Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS Springfield, MO

January 5, 200529 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Jan 5, 2005, 6:36 AM CST for 29 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 6 hr. 44 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 5, 2005, 6:36 AM CST (12:36 UTC)
Expired
Jan 5, 2005, 12:30 PM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
All 32 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 6:50 AM CSTFLASH FLOOD4 S Nixa, MOA SECTION OF RIVERDALE ROAD INUNDATED WITH FLASH FLOODING SOUTH OF NIXA. REPORTED BY LAW ENFORCEMENT.
Jan 5, 6:59 AM CSTFLASH FLOOD3 S Friestatt, MOFLASH FLOODING OVER SEVERAL COUNTY ROADS SOUTH OF FRIESTATT. REPORTED BY LAW ENFORCEMENT.
Jan 5, 7:00 AM CSTFLASH FLOOD1 E Long Lane, MOWATER FLOWING OVER THE ROAD ON HWY 32 NEAR LACLEDE COUNTY LINE.
Jan 5, 7:00 AM CSTFLASH FLOODLebanon, MOWIDESPREAD FLOODING COUNTY WIDE. HIGHWAYS J...B...PP...AND FF ARE CLOSED. I44 EXIT RAMP NUMBER 118 HAS 6-8 INCHES OF WATER STANDING ON IT.
Jan 5, 7:20 AM CSTFLASH FLOOD2 E Flemington, MOWATER RESCUE IN PROGRESS ON HIGHWAY V...ONE MILE WEST OF HIGHWAY 83. REPORTED BY EMERGENCY MNGR.
Jan 5, 7:32 AM CSTFLASH FLOODTurners, MOTHE JAMES RIVER IS FOUR AND A HALF FEET OVER FARM ROAD 134. REPORTED BY AMATEUR RADIO.
Jan 5, 7:33 AM CSTFLASH FLOODMonett, MOA FEW COUNTY ROADS INUNDATED WITH FLASH FLOODING ACROSS THE NORTHERN SECTIONS OF THE COUNTY. REPORTED BY PUBLIC.
Jan 5, 7:45 AM CSTFLASH FLOODLebanon, MOWATER RESCUE AT RIPLEY AND EVANSTON RD. VAN WASHED OFF ROAD. 1 OCCUPANT HAD TO BE RESCUED OFF THE ROOF OF THE VAN.
Jan 5, 8:00 AM CSTFLASH FLOOD3 N Stotts City, MOHIGHWAY 97 FLOODED. REPORTED BY BROADCAST MEDIA.
Jan 5, 8:00 AM CSTFLASH FLOOD5 S Ozark, MOBULLS CREEK OUT OF BANKS. REPORTED BY BROADCAST MEDIA.
Jan 5, 8:00 AM CSTFLASH FLOODHurley, MOHIGHWAY CC AND A FLOODED. REPORTED BY BROADCAST MEDIA.
Jan 5, 8:00 AM CSTFLASH FLOODNorthview, MONUMEROUS ROADS CLOSED...INCLUDING GREENWOODS...FLANK...VINEYARD. COUNTY WIDE FLOODING OF LOW WATER CROSSINGS AND COUNTY ROADS.
Jan 5, 8:00 AM CSTFLASH FLOODPreston, MOHIGHWAY D CLOSED. REPORTED BY BROADCAST MEDIA.
Jan 5, 8:00 AM CSTFLASH FLOOD(Sgf)Springfield Arpt, MOFARM ROAD 148...150 AND 156 ALONG WILSONS CREEK FLOODED. REPORTED BY BROADCAST MEDIA.
Jan 5, 8:00 AM CSTFLASH FLOODVersailles, MOLOW WATER CROSSING THROUGHOUT THE COUNTY ARE FLOODED.
Jan 5, 8:30 AM CSTFLASH FLOOD1 Nw Marshfield, MO50 HOMES SURROUNDED BY WATER. PEOPLE UNABLE ABLE TO LEAVE THEIR RESIDENCES.
Jan 5, 8:30 AM CSTFLASH FLOODHouston, MOALL LOW WATER CROSSING FLOODED AND CLOSED. BIG PINEY ALSO FLOODING. REPORTED BY LAW ENFORCEMENT.
Jan 5, 9:00 AM CSTFLASH FLOODJasper, MOROUTE H WEST OF HIGHWAY J FLOODED AND CLOSED. REPORTED BY COUNTY OFFICIAL.
Jan 5, 9:00 AM CSTFLASH FLOODTuscumbia, MONUMEROUS ROADS CLOSED INCLUDING...WARN SCHOOL ROAD WHERE A BRIDGE WAS WASHED OUT. HIGHWAY 52 AT COON CREEK ALSO CLOSED. MANY SMALLER COUNTY ROADS CLOSED.
Jan 5, 9:30 AM CSTFLASH FLOODCamdenton, MOCOUNTY WIDE FLOODING WITH ALL LOW WATER CROSSINGS UNDER WATER.
Jan 5, 9:32 AM CSTFLASH FLOOD2 W Fulton, KSHIGHWAY 31 WEST OF FULTON CLOSED. NUMEROUS COUNTY ROADS CLOSED AS WELL
Jan 5, 10:00 AM CSTFLASH FLOODHartville, MOLOW WATER CROSSINGS THROUGHOUT THE COUNTY ARE SERIOUSLY FLOODED.
Jan 5, 10:00 AM CSTFLASH FLOODWarsaw, MOWW HIGHWAY FLOODED AT THE BIG BUFFALO AND POLK AND CEMINARY HAS WATER ON THE ROADS.
Jan 5, 10:05 AM CSTFLASH FLOOD2 Se Pittsburg, KS240 ROAD AND 520 RAOD FLOODED IN LOW LYING AREAS SOUTHEAST OF PITTSBURG. REPORTED BY LAW ENFORCEMENT.
Jan 5, 10:30 AM CSTFLASH FLOODJenkins, MOHIGHWAY 39 FLOODED AT THE FLAT CREEK.
Jan 5, 10:39 AM CSTFLASH FLOODNeosho, MOHICKORY CREEK FLOODED...CLOSED ROADS WITHIN THE TOWN OF NEOSHO. IN ADDITION...NUMEROUS LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY...INCLUDING TWO CROSSINGS NEAR SENECA. REPORTED BY EMERGENCY MNGR.
Jan 5, 11:00 AM CSTFLASH FLOODMontreal, MOTHROUGHOUT THE COUNTY...ALL ROADS CROSSING THE WET GLAIZE...DRY GLAIZE...LITTLE NIANGUA...AND BIG NIANGUA ARE CLOSED AND IMPASSABLE.
Jan 5, 11:00 AM CSTFLASH FLOODTunas, MOSTATE ROUTE E CLOSED NEAR TUNAS. ALSO NAVY RD OFF STATE RD FRANK SE OF BUFFALO CLOSED.
Jan 5, 11:25 AM CSTFLASH FLOOD2 Sw Lamar, MOHIGHWAY 126 CLOSED BETWEEN HIGHWAYS 71 AND 43 DUE TO HIGH WATER. IN ADDITION...HIGHWAY K CLOSED JUST SOUTH OF ITS INTERSECTION WITH HIGHWAY V DUE TO FLOODING ON THE EAST FORK DRY WOOD CREEK. REPORTED BY EMERGENCY MNGR.
Jan 5, 11:30 AM CSTFLASH FLOOD1 E Buffalo, MONIANGUA RIVER FLOODING ONTO HIGHWAY 32. HIGHWAY 32 IMPASSABLE AND BEING CLOSED FROM HIGHWAY H TO HIGHWAY JJ.
Jan 5, 11:30 AM CSTFLASH FLOODAva, MOROUTE Y FLOODED NEAR STATE ROUTE 5. REPORTED BY COUNTY OFFICIAL.
Jan 5, 11:45 AM CSTFLASH FLOOD2 Nw Liberal, MOROUTE K FLOODED AND CLOSED NEAR ROUTE V EAST.
Jan 5, 11:45 AM CSTFLASH FLOOD3 Se Carthage, MOMO ROUTE 37 3/4MI SOUTH OF ROUTE F FLOODED/CLOSED.
Jan 5, 11:45 AM CSTFLASH FLOOD4 S Lamar, MOHIGHWAY 126 NEAR U.S. 71 CLOSED AND FLOODED.
Jan 5, 11:45 AM CSTFLASH FLOODButterfield, MOROUTE U EAST OF HIGHWAY 37 FLOODED AND CLOSED.
Jan 5, 11:45 AM CSTFLASH FLOODCassville, MOROUTE Y SOUTH OF BUSINESS 37 CLOSED AND FLOODED. REPORTED BY COUNTY OFFICIAL.
Jan 5, 11:45 AM CSTFLASH FLOODMc Dowell, MOROUTE C NEAR VV US FLOODED AND CLOSED.
Jan 5, 11:45 AM CSTFLASH FLOODMc Natt, MOROUTE CC RIGHT BEFORE ROUTE C FLOODED AND CLOSED.
Jan 5, 11:45 AM CSTFLASH FLOODMilford, MOROUTE C EAST CLOSED NEAR HIGHWAY A SOUTH.
Jan 5, 11:45 AM CSTFLASH FLOODPierce City, MOMO 99 SOUTH FLOODED AND CLOSED NEAR MO 37.
Jan 5, 11:45 AM CSTFLASH FLOODStinson, MOROUTE DD FLOODED AND CLOSED NEAR ROUTE M SOUTH.
Jan 5, 11:45 AM CSTFLASH FLOODStotts City, MOMO 97 1.5 MILES FROM COUNTY ROAD 2110E CLOSED AND FLOODED.
Jan 5, 11:52 AM CSTFLASH FLOOD1 Sw Cassville, MOHIGHWAY 76 CLOSED JUST EAST OF HIGHWAY 112 NEAR CASSVILLE FLOODED AND CLOSED. IN ADDITION...HIGHWAY Y CLOSED NEAR JENKINS AND HIGHWAY C CLOSED NEAR MCDOWELL. REPORTED BY LAW ENFORCEMENT.
Jan 5, 12:13 PM CSTFLASH FLOOD2 E Bolivar, MOHIGHWAY AA NORTH OF 32 FLOODED. HOMINY CREEK FLOODED. ALSO HIGHWAY 215 EAST OF PLEASANT HOPE FLOODED AND CLOSED. HIGHWAY H NORTH OF PLEASANT HOPE FLOODED AND CLOSED. REPORTED BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 44 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
340 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 051239
FFWSGF
KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-067-077-085-
097-105-109-119-125-131-141-145-161-167-169-185-209-215-217-225-229-
051830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CST WED JAN 5 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI.
  BARTON COUNTY IN SOUTHWEST MISSOURI.
  BENTON COUNTY IN CENTRAL MISSOURI.
  BOURBON COUNTY IN SOUTHEAST KANSAS.
  CAMDEN COUNTY IN CENTRAL MISSOURI.
  CEDAR COUNTY IN SOUTHWEST MISSOURI.
  CHEROKEE COUNTY IN SOUTHEAST KANSAS.
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI.
  CRAWFORD COUNTY IN SOUTHEAST KANSAS.
  DADE COUNTY IN SOUTHWEST MISSOURI.
  DALLAS COUNTY IN SOUTHWEST MISSOURI.
  DENT COUNTY IN CENTRAL MISSOURI.
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI.
  GREENE COUNTY IN SOUTHWEST MISSOURI.
  HICKORY COUNTY IN CENTRAL MISSOURI.
  JASPER COUNTY IN SOUTHWEST MISSOURI.
  LACLEDE COUNTY IN SOUTHWEST MISSOURI.
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI.
  MARIES COUNTY IN CENTRAL MISSOURI.
  MCDONALD COUNTY IN SOUTHWEST MISSOURI.
  MILLER COUNTY IN CENTRAL MISSOURI.
  MORGAN COUNTY IN CENTRAL MISSOURI.
  NEWTON COUNTY IN SOUTHWEST MISSOURI.
  PHELPS COUNTY IN CENTRAL MISSOURI.
  POLK COUNTY IN SOUTHWEST MISSOURI.
  PULASKI COUNTY IN CENTRAL MISSOURI.
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
  STONE COUNTY IN SOUTHWEST MISSOURI.
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI.
  VERNON COUNTY IN WEST CENTRAL MISSOURI.
  WEBSTER COUNTY IN SOUTHWEST MISSOURI.
  WRIGHT COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 1230 PM CST.

* AT 632 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THIS LARGE SHIELD
  OF RAIN EXTENDS BACK INTO KANSAS AND OKLAHOMA...AND IS EXPECTED TO 
  CONTINUE TRAINING OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  THIS MORNING.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM
  THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AVA...BOLIVAR...
  CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...
  LEBANON...MONETT...MOUNT VERNON...NEOSHO AND NEVADA.

NUMEROUS OBSERVATIONS OF ROAD CLOSINGS AND FLOODED OVER LOW WATER CROSSINGS
HAVE BEEN REPORTED EARLY THIS MORNING.  MORNING COMMUTERS SHOULD TAKE THIS
WARNING SERIOUSLY WHEN TRAVELING TODAY.  BE ESPECIALLY CAUTIOUS OF LOW
WATER CROSSINGS...AND THE POTENTIAL FOR WASHED OUT ROADWAYS.  IT IS 
VERY DIFFICULT TO SEE A WASHED OUT ROAD FROM FLOODING.  IT IS BEST TO 
COMPLETELY AVOID FLOODED ROADWAYS ALL TOGETHER.  FLASH FLOODING IS THE 
NUMBER ONE WEATHER RELATED KILLER IN THE MISSOURI OZARKS.  

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3656 9457 3704 9457 3704 9465 3707 9507
      3803 9508 3804 9400 3819 9401 3818 9348
      3846 9344 3847 9311 3866 9298 3843 9267
      3840 9249 3833 9246 3826 9232 3829 9173
      3820 9171 3815 9161 3776 9160 3777 9138
      3745 9134 3750 9167 3744 9171 3712 9175
      3712 9215 3683 9214 3685 9300 3684 9340
      3653 9335 3652 9366

$$

CRAMER
3 follow-up statements
000 
WGUS73 KSGF 051359
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CST WED JAN 5 2005

KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-067-077-085-
097-105-109-119-125-131-141-145-161-167-169-185-209-215-217-225-229-
051830-
BOURBON KS-CRAWFORD KS-CHEROKEE KS-MORGAN MO-BENTON MO-MILLER MO-
MARIES MO-CAMDEN MO-ST. CLAIR MO-PHELPS MO-HICKORY MO-VERNON MO-
PULASKI MO-DALLAS MO-CEDAR MO-LACLEDE MO-POLK MO-DENT MO-BARTON MO-
TEXAS MO-DADE MO-WEBSTER MO-WRIGHT MO-GREENE MO-JASPER MO-LAWRENCE MO-
CHRISTIAN MO-DOUGLAS MO-NEWTON MO-STONE MO-BARRY MO-MCDONALD MO-
751 AM CST WED JAN 5 2005

...FLASH FLOOD WARNING CONTINUES FOR BARRY...BARTON...BENTON...
BOURBON...CAMDEN...CEDAR...CHEROKEE...CHRISTIAN...CRAWFORD...DADE...
DALLAS...DENT...DOUGLAS...GREENE...HICKORY...JASPER...LACLEDE...
LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...
POLK...PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND
WRIGHT COUNTIES UNTIL 1230 PM CST...

AT 747 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THIS LARGE SHIELD
OF RAIN EXTENDS BACK INTO OKLAHOMA AND KANSAS...AND WILL CONTINUE TO
TRAIN OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS
THIS MORNING.  A FEW LOCATIONS ACROSS THE REGION HAVE OBSERVED OVER FOUR 
INCHES OF RAIN OVER THE PAST 24 HOURS.  AN ADDITIONAL ONE TO TWO INCHES 
ARE POSSIBLE THROUGH NOON.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLOODING INCLUDE...AVA...BOLIVAR...CAMDENTON...FORT
LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...MONETT...
MOUNT VERNON...NEOSHO AND NEVADA.

SEVERAL FLOODED ROADS AND LOW WATER CROSSINGS HAVE BECOME IMPASSABLE 
THIS MORNING.  MORNING COMMUTERS AND MOTORISTS SHOULD EXERCISE EXTREME
CAUTION WHILE NAVIGATING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$

CRAMER
000 
WGUS73 KSGF 051547
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CST WED JAN 5 2005

KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-067-077-085-
097-105-109-119-125-131-141-145-161-167-169-185-209-215-217-225-229-
051830-
BOURBON KS-CRAWFORD KS-CHEROKEE KS-MORGAN MO-BENTON MO-MILLER MO-
MARIES MO-CAMDEN MO-ST. CLAIR MO-PHELPS MO-HICKORY MO-VERNON MO-
PULASKI MO-DALLAS MO-CEDAR MO-LACLEDE MO-POLK MO-DENT MO-BARTON MO-
TEXAS MO-DADE MO-WEBSTER MO-WRIGHT MO-GREENE MO-JASPER MO-LAWRENCE MO-
CHRISTIAN MO-DOUGLAS MO-NEWTON MO-STONE MO-BARRY MO-MCDONALD MO-
942 AM CST WED JAN 5 2005

...FLASH FLOOD WARNING CONTINUES FOR BARRY...BARTON...BENTON... 
BOURBON...CAMDEN...CEDAR...CHEROKEE...CHRISTIAN...CRAWFORD...
DADE...DALLAS...DENT...DOUGLAS...GREENE...HICKORY...JASPER... 
LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...
NEWTON...PHELPS...POLK...PULASKI...ST. CLAIR...STONE... 
TEXAS...VERNON...WEBSTER AND WRIGHT COUNTIES UNTIL 1230 PM CST...

AT 935 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
SERIOUS FLOODING ACROSS THE WARNED AREA. A MAJOR FLOOD EVENT IS 
UNDERWAY WITH NUMEROUS STREAMS...RIVERS...AND OTHER LOW LYING AREAS 
FLOODED. MANY ROADS HAVE BEEN CLOSED DUE TO FLOODING MAKING TRAVEL 
DANGEROUS ACROSS THE WARNED AREA. 

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT 
TO MODERATE RAINFALL ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI 
WITH ADDITIONAL RAINFALL SPREADING INTO THE AREA FROM OKLAHOMA AND 
ARKANSAS. RAINFALL AMOUNTS OF THREE TO FOUR INCHES HAVE BEEN COMMON 
SINCE TUESDAY MORNING. 

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO THREE QUARTERS OF AN
INCH CAN BE EXPECTED THROUGH MIDDAY.  RUNOFF FROM ANY ADDITIONAL  
RAINFALL WILL AGGRAVATE AN ALREADY LIFE THREATENING SITUATION.

MANY SCHOOLS HAVE BEEN CLOSED OR BEING DISMISSED EARLY. CHECK WITH 
YOUR LOCAL OFFICIALS OR MEDIA FOR SCHOOL CLOSINGS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW 
INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

$$

FOSTER
000 
WGUS73 KSGF 051726
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CST WED JAN 5 2005

KSC011-021-037-MOC009-011-015-029-039-043-057-059-065-067-077-085-
097-105-109-119-125-131-141-145-161-167-169-185-209-215-217-225-229-
051830-
BOURBON KS-CRAWFORD KS-CHEROKEE KS-MORGAN MO-BENTON MO-MILLER MO-
MARIES MO-CAMDEN MO-ST. CLAIR MO-PHELPS MO-HICKORY MO-VERNON MO-
PULASKI MO-DALLAS MO-CEDAR MO-LACLEDE MO-POLK MO-DENT MO-BARTON MO-
TEXAS MO-DADE MO-WEBSTER MO-WRIGHT MO-GREENE MO-JASPER MO-LAWRENCE MO-
CHRISTIAN MO-DOUGLAS MO-NEWTON MO-STONE MO-BARRY MO-MCDONALD MO-
1120 AM CST WED JAN 5 2005

...FLASH FLOOD WARNING CONTINUES FOR BARRY...BARTON...BENTON...
BOURBON...CAMDEN...CEDAR...CHEROKEE...CHRISTIAN...CRAWFORD...DADE...
DALLAS...DENT...DOUGLAS...GREENE...HICKORY...JASPER...LACLEDE...
LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...
POLK...PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND
WRIGHT COUNTIES UNTIL 1230 PM CST...

AT 1115 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD 
SERIOUS FLOODING ACROSS THE WARNED AREA. A MAJOR FLOOD EVENT IS 
UNDERWAY WITH NUMEROUS STREAMS...RIVERS...AND OTHER LOW LYING AREAS 
FLOODED. MANY ROADS AND STREETS HAVE BEEN CLOSED DUE TO FLOODING 
MAKING TRAVEL DANGEROUS ACROSS THE WARNED AREA. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE 
RAINFALL ACROSS THE WARNED AREA WITH ADDITIONAL RAINFALL CONTINUING 
TO SPREAD INTO THE AREA FROM OKLAHOMA AND ARKANSAS. RAINFALL AMOUNTS 
OF THREE TO FOUR INCHES HAVE BEEN COMMON SINCE TUESDAY MORNING. 

ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO HALF OF AN INCH CAN BE 
EXPECTED THROUGH EARLY AFTERNOON.  RUNOFF FROM ANY ADDITIONAL 
RAINFALL WILL AGGRAVATE AN ALREADY LIFE THREATENING SITUATION.

RAINFALL WILL GRADUALLY TAPER OFF LATER THIS AFTERNOON. HOWEVER 
FLOODING WILL PERSIST AS RUNOFF FROM THE EXCESSIVE RAINFALL 
CONTINUES. 

MANY SCHOOLS HAVE BEEN CLOSED OR ARE BEING DISMISSED EARLY. CHECK 
WITH YOUR LOCAL OFFICIALS OR MEDIA FOR SCHOOL CLOSINGS. 

NUMEROUS WATER RESCUES HAVE BEEN CONDUCTED ACROSS THE WARNED AREA. 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW 
INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

$$

FOSTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jan 5, 2:18 AM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Jan 5, 2:18 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 AM CST WED JAN 5 2005

FLOODING AND FREEZING RAIN POTENTIAL CONTINUE TO HIGHLIGHT THE FOCUS
FOR THIS FORECAST PACKAGE.  SURFACE FRONT REMAINS NEARLY STATIONARY
ACROSS SOUTH CENTRAL MISSOURI EARLY THIS MORNING.  TEMPERATURES WERE
RANGING FROM JUST ABOVE FREEZING ALONG THE NORTHWEST BORDER OF THE
CWA TO AROUND 50 ALONG THE SOUTHEAST BORDER.  OF MAIN CONCERN AT THE
MOMENT IS THE ONGOING HEAVY RAIN ACROSS THE CWA.  GENERAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED THROUGHOUT THE CWA DURING THE
PAST 24 HOURS AND HAVE SATURATED THE GROUND OVER THE AREA.  NEXT
SHORTWAVE WAS LIFTING OUT OF THE SOUTHERN PLAINS WITH MORE HEAVY
RAINFALL TRAINING INTO THE AREA.  HEAVY PRECIPITATION CONTINUES IN A
BAND STRETCHING ALL THE WAY INTO WEST TEXAS SO THIS EVENT IS LONG
FROM OVER.

TODAY...WITH RIVERS/LOW LYING AREAS ALREADY IN FLOOD ACROSS THE
AREA...ADDITIONAL HEAVY RAIN WILL JUST ADD TO THE FLOODING.  AS A
RESULT WILL CONTINUE FLOOD WATCH THROUGH TODAY.  WOULD NOT BE
SURPRISED TO SEE ADDITIONAL 2 TO 3 INCHES OF RAINFALL TODAY.  COLDER
AIR IS EXPECTED TO GRADUALLY SLIP INTO THE NORTHWEST SECTIONS OF THE
CWA TOWARDS SUNRISE AND DROP TEMPERATURES BELOW FREEZING.  WILL
LIKELY SEE A CHANGEOVER TO FREEZING RAIN IN THOSE AREAS TOWARDS
SUNRISE...BEGINNING WITH ELEVATED SURFACES.  WILL NEED TO MONITOR
TEMPERATURES CLOSELY IN THIS AREA AS ICE ACCUMULATION COULD BUILD UP
QUICKLY WITH EXPECTED HEAVY RAIN.  FOR NOW PLAN ON STICKING WITH
ADVISORY BUT MAY NEED TO UPGRADE TO WARNING IF CHANGEOVER TO
FREEZING RAIN OCCURS SOONER.  BY THIS AFTERNOON COLDER AIR MASS WILL
BE PUSHING INTO THE WESTERN CWA AND WILL SEE CHANGEOVER TO LIGHT
SNOW WITH HEAVIEST PRECIPITATION STAYING AHEAD OF THE COLDER AIR.
AM NOT EXPECTING MUCH SNOW ACCUMULATION.

TONIGHT...
MUCH COLDER AIR MASS THAN WE HAVE HAD IN THE PAST WEEK PUSHES
THROUGH THE CWA TONIGHT AND WILL DROP TEMPERATURES BACK INTO THE
TEENS AND 20S.  MAY STILL SEE PRECIPITATION DURING THE EVENING HOURS
AS IT PUSHES OUT OF THE AREA FROM WEST TO EAST...BUT PRECIPITATION
SHOULD END IN ALL LOCATIONS BY MIDNIGHT.

THURSDAY/FRIDAY...DRY CONDITIONS EXPECTED IN THE WAKE OF STRONG
STORM SYSTEM WITH COLD TEMPERATURES AND HIGHS REMAINING BELOW
FREEZING ON THURSDAY AND MODERATING TEMPERATURE BY FRIDAY AHEAD OF
THE NEXT SHORTWAVE.

HAVE DIMINISHED POPS IN THE WESTERN CWA FOR FRIDAY NIGHT AS BEST
MOISTURE RETURN LOOKS TO BE IN THE EAST.  STILL ONLY HAVE LOW POPS
GOING ACROSS THE EAST.  PRECIPITATION TYPE LOOKS TO BE RAIN AT THIS
TIME WITH TEMPERATURES IN THE 30S/40S.

LITTLE CHANGES MADE TO THE EXTENDED GRIDS BUT IT APPEARS A WARMING
TREND IS EXPECTED WITH HIGHS BACK INTO THE 50S AND 60S.

LINDENBERG
&&

.AVIATION...

FOR THE 06Z KSGF/KJLN TAFS...THERE IS A BIT OF A BREAK IN THE
HEAVIER PRECIPITATION ATTM. SURFACE WAVE ALONG THE NEARLY STATIONARY
COLD FRONT IS OVER SOUTHERN MISSOURI...WITH THE FRONT LIFTING NORTH
OF KUNO AS 0500 GMT. ANOTHER WAVE HAS DEVELOPED ALONG THE RED RIVER
WITH THUNDERSTORMS BREAKING OUT NORTH OF THE FRONT FROM SOUTH
CENTRAL KS INTO NORTHERN TX. THIS WILL RIDE NORTHEAST AFFECTING THE
REGION LATER TONIGHT. FINAL AND STRONGEST WAVE OF LOW PRESSURE WILL
MOVE THROUGH SOUTHERN MO LATE WED MORNING WITH PRECIPITATION
GRADUALLY TAPERING OFF LATE IN THE DAY. MAY SEE SOME LIGHT FREEZING
PRECIP MOVE INTO THE KJLN AREA WED AFTERNOON AS COLD AIR SURGES
SOUTH BEHIND THE SFC LOW...BUT THE HEAVIER PRECIPITATION WILL BE
MOVING EAST OF THE AREA DURING THAT TIME. HAVE MAINLY MVFR/TEMPO IFR
CONDITIONS THROUGH MIDDAY WED THEN IFR WED AFTERNOON EVENING AS LOW
STRATUS BECOMES ESTABLISHED BEHIND EXITING LOW PRESSURE.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...WINTER WEATHER ADVISORY THROUGH WEDNESDAY NORTH OF A NEVADA TO
      VERSAILLES LINE.
      FLOOD WATCH THROUGH WEDNESDAY ALL COUNTIES.
.KS...FLOOD WATCH ALL COUNTIES THROUGH WEDNESDAY.
      WINTER WEATHER ADVISORY THROUGH WEDNESDAY FOR BOURBON AND
      CRAWFORD COUNTY.

WFO SGF
Hazardous weather outlook, Jan 5, 6:00 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST WED JAN 5 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051900-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
600 AM CST WED JAN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAVY RAIN AND FLOODING.

  FREEZING RAIN AND ACCUMULATING ICE.

  AREAS AFFECTED AND TIMING:

  HEAVY RAIN AND FLOODING CAN BE EXPECTED ACROSS ALL OF THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGHOUT THE DAY.

  FREEZING RAIN IS EXPECTED TO BEGIN DEVELOPING ACROSS WEST
  CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS THIS MORNING.

  DISCUSSION:

  A LARGE UPPER LEVEL STORM SYSTEM WAS STILL LOCATED ACROSS
  THE SOUTHERN ROCKIES EARLY THIS MORNING.  SEVERAL WAVES OF
  ENERGY AHEAD OF THIS SYSTEM WILL CONTINUE TO PUSH ACROSS
  THE AREA AND BRING MORE HEAVY RAIN AND FLOODING TO THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS.  SEVERAL INCHES OF
  RAINFALL HAS ALREADY OCCURRED ACROSS THE AREA WITHIN THE PAST
  24 HOURS WITH AN ADDITIONAL ONE TO THREE INCHES OF RAIN POSSIBLE
  TODAY.  THE ADDITIONAL RAINFALL WILL ADD TO THE FLOODING ALREADY
  WELL IN PROGRESS.

  IN ADDITION TO THE FLOODING...COLDER AIR WILL CONTINUE TO NUDGE
  SOUTHEASTWARD INTO THE AREA TODAY AND WILL LIKELY CHANGE
  PRECIPITATION OVER TO FREEZING RAIN ACROSS EXTREME SOUTHEAST
  KANSAS AND WEST CENTRAL MISSOURI THIS MORNING.  ICE BUILDUP WILL
  LIKELY BEGIN ON ELEVATED SURFACES AND ON BRIDGES AND OVERPASSES.
  A WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE AREAS TODAY.

  PRECIPITATION WILL CHANGE OVER TO LIGHT SNOW LATE THIS
  AFTERNOON AS COLDER AIR MOVES INTO THE AREA.  SIGNIFICANT
  SNOW ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME AS THE
  COLDER AIR WILL LIKELY FILTER INTO THE AREA BEHIND THE
  MAIN BANDS OF PRECIPITATION.

  IN ADDITION...TEMPERATURES WILL LIKELY DROP INTO THE TEENS
  TO LOW 20S TONIGHT AND BLACK ICE MAY FORM ON AREA ROADWAYS
  WHERE STANDING WATER STILL EXISTS FROM THE RECENT HEAVY
  RAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  DESPITE THE PRECIPITATION ENDING THIS EVENING ACROSS THE
  AREA...RIVER FLOODING WILL LIKELY CONTINUE MUCH OF THE
  REMAINDER OF THE WEEK DUE TO THE EXCESSIVE AMOUNTS OF
  PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT....HOWEVER
  REPORTS OF FLOODING OR ICE ACCUMULATION WILL BE MUCH
  APPRECIATED.

LINDENBERG

In the hours before

Local storm report, Jan 5, 5:14 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0514 AM CST WED JAN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0512 AM     FLASH FLOOD      BELLE                   38.28N 91.72W
01/05/2005                   MARIES             MO   LAW ENFORCEMENT

            NUMEROUS ROADS ARE COMPLETELY INUNDATED WITH FLASH
            FLOODING COUNTY WIDE. REPORTED BY LAW ENFORCEMENT.

CRAMER
Local storm report, Jan 5, 5:17 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0517 AM CST WED JAN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0514 AM     FLASH FLOOD      ELDON                   38.35N 92.58W
01/05/2005                   MILLER             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT EVERY SINGLE LOW WATER
            CROSSING ACROSS THE COUNTY WAS IMPASSABLE. REPORTED BY
            LAW ENFORCEMENT.

CRAMER
Local storm report, Jan 5, 5:24 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0524 AM CST WED JAN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0523 AM     FLASH FLOOD      3 S GOODMAN             36.69N 94.40W
01/05/2005                   MCDONALD           MO   PUBLIC

            A FEW BACK ROADS SOUTH OF GOODMAN ARE WASHED OUT.
            REPORTED BY PUBLIC.

CRAMER
Local storm report, Jan 5, 5:43 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0543 AM CST WED JAN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0419 AM     FLASH FLOOD      1 W FAIR GROVE          37.38N 93.17W
01/05/2005                   GREENE             MO   LAW ENFORCEMENT

            HIGHWAY CC WEST OF FARM ROAD 199 WAS INUNDATED FROM
            FLASH FLOODING.  WATER WAS UP TO THE STREET SIGN...WHICH
            IS ABOUT FIVE FOOT HIGH. REPORTED BY LAW ENFORCEMENT.

CRAMER
Local storm report, Jan 5, 5:47 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0547 AM CST WED JAN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      4 E WILLARD             37.30N 93.36W
01/05/2005                   GREENE             MO   LAW ENFORCEMENT

            HIGHWAY O IMPASSIBLE NEAR HIGHWAY 13. REPORTED BY LAW
            ENFORCEMENT.

CRAMER
Local storm report, Jan 5, 5:52 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0552 AM CST WED JAN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0547 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.30W
01/05/2005                   GREENE             MO   LAW ENFORCEMENT

            THE INTERSECTION OF DIVISION AND GLENSTONE IS INUNDATED
            WITH SIX TO EIGHT INCHES OF WATER. REPORTED BY LAW
            ENFORCEMENT.

0550 AM     FLASH FLOOD      FAIR GROVE              37.38N 93.15W
01/05/2005                   GREENE             MO   LAW ENFORCEMENT

            SEVERAL STREETS IN THE CITY OF FAIR GROVE ARE
            IMPASSABLE. REPORTED BY LAW ENFORCEMENT.

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 6:15 PM CSTFlash Flood WarningSGFCamden, Dade, Dallas, Laclede, Maries, Miller and 3 more6 hr
Jan 5, 12:45 AM CSTFlash Flood WarningSGFMcDonald, Newton6 hr
Jan 5, 12:59 AM CSTFlash Flood WarningSGFLawrence6 hr
Jan 5, 1:30 AM CSTFlash Flood WarningSGFGreene6 hr
Jan 5, 2:58 AM CSTFlash Flood WarningSGFBarton, Benton, Camden, Cedar, Dade, Dallas and 11 more6 hr
Jan 5, 4:02 AM CSTFlash Flood WarningSGFBarry6 hr
Jan 5, 5:23 AM CSTFlash Flood WarningSGFPhelps6 hr

Nearby

Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.